Hail, McCurtain
- When
- September 21, 8:50 PM CST
- Where
- McCurtain County, Battiest
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.400, -94.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 21, 7:18 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 818 PM CDT THU SEP 21 2006 .DISCUSSION... JUST SENT UPDATE TO ACCOUNT FOR LATEST WCN TO TOR WATCH #783. COUNTIES WERE DROPPED FROM THE WATCH SOUTH OF A LINE FROM MOUNT VERNON TO LINDEN TEXAS. ONE LONE THUNDERSTORMS HAS MANAGED TO OVERCOME AND INCREASINGLY STABLE BOUNDARY LAYER THIS EVENING ACROSS SE ATOKA/SW PUSHMATAHA COUNTIES IN SOUTHEAST OKLAHOMA. THIS STORM HAS DEVELOPED GOOD ROTATION AND LIKELY CONTAINS A TORNADO ATTM. PRESENT MOVEMENT A LITTLE NORTH OF DUE EAST AT 45 MPH. THIS WILL POSSIBLY PUT THE STORM INTO NORTHERN MCCURTAIN COUNTY BY THE TOP OF THE HOUR. 13 && .PREV DISCUSSION... (ISSUED 716 PM CDT THU SEP 21 2006) DISCUSSION... WILL UPDATE AND REMOVE THE LAKE WIND ADVISORY HEADLINE FROM THE ZONES EVEN THROUGH WE ARE STILL GETTING SOME GUSTS IN THE HIGHER TEENS ACROSS NE TX AND SE OK ATTM. WINDS WILL LIKELY STAY UP ACROSS THE WEST TONIGHT WITH THE INCREASING LOW LEVEL JET BUT WILL REMAIN JUST UNDER CRITERIA. ISOLATED THUNDERSTORMS THAT DEVELOPED EARLIER NEAR PARIS AND CLARKSVILLE TEXAS TO HUGO OKLAHOMA HAVE DISSIPATED AS THERE REMAINS A SHARP CONTRAST IN THE AIRMASS AS THE STORMS MOVE FURTHER NORTH AND EAST OF THE RED RIVER VALLEY. INSTABILITY SEVERELY LACKING FOR THIS EVENT ACROSS OUR REGION BUT DYNAMICS REMAIN VERY IMPRESSIVE WITH DEEP LAYER SHEAR VALUES NEAR 65KTS IN THE 0-6KM LAYER. BELIEVE WE ARE RUNNING OUT OF TIME FOR THESE STORMS TO BECOME SURFACE BASED HOWEVER...AND WOULD ASSUME THAT CLOSER TO MIDNIGHT...THE STORMS SHOULD BECOME PREDOMINANTLY ELEVATED IN NATURE. NEW LINE OF CONVECTION CURRENTLY DEVELOPING FROM NEAR DURANT TO MCCALESTER OK HAS COME UP QUICKLY AND GIVEN THE VEERING PROFILE ACROSS S OK/ N TX ATTM...IF THE STORMS CAN OVERCOME A STRENGTHENING BOUNDARY LAYER...THEY SHOULD QUICKLY BECOME SEVERE. FOR THE UPDATE...DID ADJUST TEMPS UPWARDS JUST A FEW DEGREES ACROSS NE TX BUT LEFT THE REMAINDER OF THE REGION UNCHANGED. UPDATE OUT SHORTLY...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 93 76 91 / 30 30 20 50 MLU 70 87 72 91 / 30 30 30 50 DEQ 67 90 70 90 / 50 30 30 50 TXK 72 90 74 91 / 50 30 30 50 ELD 70 88 74 90 / 30 30 30 50 TYR 74 92 76 92 / 50 30 30 50 GGG 74 93 75 91 / 30 30 30 50 LFK 74 92 77 91 / 30 30 20 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 415 PM CDT THU SEP 21 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 415 PM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS EVENING AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS...MAINLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. MOISTURE IS INCREASING RAPIDLY ACROSS THE REGION AHEAD OF AN UPPER LEVEL STORM SYSTEM WHICH IS POISED TO MOVE ACROSS THE RED RIVER VALLEY OF NORTHERN TEXAS AND SOUTHERN OKLAHOMA TONIGHT. WINDS ARE VERY STRONG IN THE LOWER LEVELS OF THE ATMOSPHERE AND THESE WINDS ARE EXHIBITING QUITE A BIT OF TURNING WITH HEIGHT. AS A RESULT...IF THUNDERSTORMS DEVELOP LATER TONIGHT...THEY WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND POSSIBLE TORNADOES. AGAIN...THE AREA MOST LIKELY TO SEE ORGANIZED SEVERE THUNDERSTORMS TONIGHT ARE THOSE AREAS ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR...INCLUDING THE NORTHERN HALF OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND THE ADJACENT COUNTIES OF SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE FOUR STATE REGION FRIDAY THROUGH SUNDAY MORNING...AS A STRONG STORM SYSTEM CONTINUES TO AFFECT OUR REGION. THE MAIN SEVERE WEATHER RISK APPEARS TO BE DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR...AND THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS EVENING AND THROUGHOUT THE OVERNIGHT HOURS IF AND WHEN SEVERE THUNDERSTORMS DEVELOP ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA LATER TONIGHT. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TORNADO PICKENS 34.40N 95.03W
09/21/2006 MCCURTAIN OK FIRE DEPT/RESCUE
TORNADO ON GROUND.
&&
JDThe Western Arkansas radar (KSRX), 112 km away, was scanning. The volume nearest the first event began at 02:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531685.